Oklahoma, 2007Hail and Damaging Winds in Oklahoma, September 26, 2007
September 26, 2007 · NWS OUN · 17 events in 6 counties and zones
Moist air moved north through the Texas panhandle during the afternoon, ahead of a surface low pressure area centered west of Amarillo, Texas. Thunderstorms developed over this area and pushed east into western Oklahoma during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist air moved north through the Texas panhandle during the afternoon, ahead of a surface low pressure area centered west of Amarillo, Texas. Thunderstorms developed over this area and pushed east into western Oklahoma during the early evening hours. Although the thunderstorms only affected a very small area, they were fairly intense. Hail up to golf ball size and winds of 65 mph were reported with the thunderstorms. One injury was reported due to the hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 26, 2:20 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 26, 2:20 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT WED SEP 26 2007
.DISCUSSION...
ALTHOUGH THE PRECIP HAS ENDED AS DEEPER MOISTURE GETS PUSHED EAST OF
THE AREA... THE LOW CLOUDS HAVE BEEN MORE PERSISTENT ACROSS
SOUTHEAST QUARTER OF AREA THIS AFTN. SHOULD CONT TO SEE EROSION OF
THESE CLOUDS EARLY THIS EVENING LEADING TO GOOD RADIATIONAL COOLING
WITH LIGHT WINDS. WILL LIKELY SEE SOME PATCHY FOG AND PERHAPS
STRATUS REDEVELOP ACROSS PARTS OF THE AREA LATE TONIGHT LINGERING INTO
THU MORNING. MAY ALSO SEE A FEW SHWRS/TSTMS TO OUR WEST THIS EVENING
AS LLJ/WAA DEVELOP. A FEW OF THESE MAY MOVE INTO WESTERN PORTIONS OF
THE AREA OVERNIGHT.
WILL KEEP LOW POPS GOING ACROSS WESTERN SECTIONS ON THU/THU NIGHT IN
CLOSER PROXIMITY TO SLIGHTLY BETTER MOISTURE AND STRONGER FLOW. WILL
KEEP FRI AND MUCH OF SAT DRY AS STRONGER WAVE MOVES INTO PACIFIC NW.
STILL SOME DIFFERENCES IN MODELS AS TO TIMING AND LOCATION OF THE
WAVE AS IT MOVES EAST ACROSS THE PLAINS. 12Z GFS DOES SLOW WAVE DOWN
A LITTLE... BUT DOES KEEP MOST OF THE BETTER FORCING WELL NORTH OF
OKLAHOMA AND NORTH TEXAS. GFS BRINGS SFC FRONT INTO NW OK SAT NIGHT
AND THEN ACROSS MUCH OF THE AREA ON SUN. WILL INCREASE PARTS OF THE
AREA TO LOW END CHANCE POPS FOR THIS TIMEFRAME.
THROUGH THE FIRST HALF OF NEXT WEEK THE PATTERN REMAINS
PROGRESSIVE... BUT ACTIVE WITH SEVERAL WAVES MOVING ACROSS THE
CONUS. AT THIS TIME MOST CONT TO MOVE ACROSS CENTRAL AND NORTHERN
PLAINS WITH SOUTHERN PLAINS RECEIVING A GLANCING BLOW. THIS WILL
KEEP SFC BOUNDARIES PENETRATING INTO THE AREA AND THEN STALLING AND
WASHING OUT IN THE VICINITY OF OK/N TX... WHICH WILL KEEP AT LEAST
SOME OPPORTUNITY FOR PRECIP IN THE FORECAST MOST PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 86 60 86 / 10 10 10 10
HOBART OK 62 87 62 87 / 20 20 20 10
WICHITA FALLS TX 65 89 66 89 / 20 10 10 10
GAGE OK 57 86 60 87 / 20 20 20 10
PONCA CITY OK 56 85 57 86 / 10 10 10 10
DURANT OK 65 87 62 87 / 10 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
22/30
Hazardous weather outlook, Sep 26, 10:44 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT WED SEP 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN SUFFICIENTLY DEEP TO WARRANT A SLIGHT
CHANCE FOR THUNDERSTORMS WITHIN A FRONTAL ZONE OVER SOUTHERN
OKLAHOMA THIS AFTERNOON. WIDESPREAD LOW CLOUDS WILL INHIBIT SURFACE
HEATING...AND A LACK OF CONVERGENCE NEAR THE FRONT MAY PREVENT
THUNDERSTORM DEVELOPMENT. AT MOST...ISOLATED THUNDERSTORMS COULD
FORM BETWEEN 3 AND 8 PM...WITH LITTLE IMPACT. THE MAIN HAZARD WOULD
BE CLOUD TO GROUND LIGHTNING.
LATER TONIGHT...A MODEST INCREASE IN THE LOW LEVEL JET AND
INSTABILITY ACROSS WEST TEXAS...COULD RESULT IN A FEW STORMS THAT
SUBSEQUENTLY MOVE INTO WESTERN OKLAHOMA AND NORTH TEXAS. AGAIN...THE
MAIN HAZARD WILL BE CLOUD TO GROUND LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
AN INSTABILITY AXIS WILL SET UP IN WESTERN OKLAHOMA EACH AFTERNOON
THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...BUT
THE RISK OF SEVERE WEATHER WILL REMAIN VERY LOW. A STORM SYSTEM
PASSING NORTH OF THE REGION ON SUNDAY WILL BRING AN INCREASE IN WIND
SHEAR...ALONG WITH A WEAK COLD FRONT THAT MAY RESULT IN A SLIGHTLY
MORE ORGANIZED THUNDERSTORM EVENT. THE FRONT IS EXPECTED TO STALL
AND THEN INTERACT WITH A SECOND STORM SYSTEM PASSING NORTH OF THE
REGION. THIS INTERACTION WILL MAINTAIN A SLIGHT CHANCE FOR
THUNDERSTORMS INTO THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CJS/BURKEIn the hours before
Special weather statement, Sep 26, 1:51 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT WED SEP 26 2007
OKZ052-262030-
BRYAN OK-
251 PM CDT WED SEP 26 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ALBANY AT
250 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL PRODUCE
TORRENTIAL RAIN...REDUCING VISIBILITY. SMALL HAIL AND WINDS AROUND
50 MPH ARE ALSO POSSIBLE. THE STORM WILL AFFECT THE AREA FROM ALBANY
TO WADE...SOUTHWARD TO THE RED RIVER.
BURKE
Special weather statement, Sep 26, 4:35 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED SEP 26 2007
OKZ009-014-262315-
ROGER MILLS OK-ELLIS OK-
535 PM CDT WED SEP 26 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF ARNETT AT 535 PM
CDT...MOVING EAST AT 25 MPH.
PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WR
Hail, Ellis
- When
- September 26, 5:16 PM CST
- Where
- Ellis County, 1 mi S of Shattuck Arpt
- Measured
- 1.75 in hail
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.236, -99.880
Hail up to golf ball size covered the ground. Several windshields shattered due to the hail. One person caught outside received minor injuries from the hail. Monetary damages were estimated.
Hail, Roger Mills
- When
- September 26, 6:15 PM CST
- Where
- Roger Mills County, 6 mi NW of Reydon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.711, -99.996
Hail, Roger Mills
- When
- September 26, 7:05 PM CST
- Where
- Roger Mills County, Dempsey
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.520, -99.820
Hail, Beckham
- When
- September 26, 7:20 PM CST
- Where
- Beckham County, 4 mi N of Sayre
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.358, -99.650
Thunderstorm Wind, Roger Mills
- When
- September 26, 7:25 PM CST
- Where
- Roger Mills County, 5 mi ENE of Sweetwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.448, -99.838
Hail, Beckham
- When
- September 26, 7:42 PM CST
- Where
- Beckham County, Elk City
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.420, -99.420
The hail was reported on the west side of the city.
Hail, Beckham
- When
- September 26, 7:58 PM CST
- Where
- Beckham County, 5 mi N of Carter
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.292, -99.500
Thunderstorm Wind, Washita
- When
- September 26, 8:30 PM CST
- Where
- Washita County, 10 mi WSW of Sentinel
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.095, -99.343
Hail, Beckham
- When
- September 26, 8:32 PM CST
- Where
- Beckham County, Retrop to Carter
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.170, -99.370
Hail, Washita
- When
- September 26, 8:40 PM CST
- Where
- Washita County, 10 mi W of Sentinel
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.150, -99.357
Hail, Beckham
- When
- September 26, 8:42 PM CST
- Where
- Beckham County, 5 mi N of Carter
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.292, -99.500
Hail, Kiowa
- When
- September 26, 9:00 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.020, -99.100
Thunderstorm Wind, Kiowa
- When
- September 26, 9:15 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Airplane Pilot
- Coordinates
- 35.020, -99.100
A tree was blown down onto two vehicles. Monetary damages were estimated.
Thunderstorm Wind, Kiowa
- When
- September 26, 9:20 PM CST
- Where
- Kiowa County, 4 mi SE of (Hbr)hobart Airport
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.959, -99.000
Hail, Comanche
- When
- September 26, 9:35 PM CST
- Where
- Comanche County, Cache
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -98.620
Thunderstorm Wind, Kiowa
- When
- September 26, 9:35 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.020, -99.100
A window was blown out at the Ford Dealership at 4th and Washington. Monetary damages were estimated.
Thunderstorm Wind, Kiowa
- When
- September 26, 9:45 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 35.020, -99.100
A tree was blown onto two cars at 4th and Randlett. Monetary damages were estimated.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 26, 2007$750,000 · 1 event
- Flash Flood and Hail in Texas, September 26, 2007$380,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, September 26, 2007$215,000 · 52 kt wind · 10 events
- Tornado and Hail in Pennsylvania, September 26, 2007$75,000 · EF1 · 7 events
- Hail and Damaging Winds in West Virginia, September 26, 2007$225,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Ohio, September 26, 2007$60,000 · 1.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Maryland, September 26, 2007$50,000 · 50 kt wind · 2 events
- Damaging Winds in Kentucky, September 26, 2007$19,000 · 60 kt wind · 3 events
- Damaging Winds in Maine, September 26, 200750 kt wind · 13 events
- Tornado and Hail in New Mexico, September 26, 2007$15,000 · EF0 · 4 events
- Damaging Winds in Ohio, September 26, 2007$15,000 · 55 kt wind · 2 events
- Damaging Winds in Pennsylvania, September 26, 2007$14,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60659, 60660, 60661, 60662, 60673, 60663, 60664, 60674, 60665, 60666, 60667, 60668, 60670, 60675, 60669, 60671, 60672.